Alert archive / Louisiana / Flash Flood Watches in 2012
Flash Flood Watch 5, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood watch at Apr 16, 2012, 9:06 PM CDT for 4 parishes in Louisiana. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2012, 9:06 PM CDT (02:06 UTC)
- Expired
- Apr 17, 2012, 4:06 PM CDT
- In force
- 19 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- None
Counties Assumption Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621 WGUS64 KLIX 170206 FFALIX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 906 PM CDT MON APR 16 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH 7 AM CDT TUESDAY MORNING ACROSS SOUTHEAST LOUISIANA... .SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS SOUTHEAST LOUISIANA...ADVERSELY AFFECTING AREAS SOUTH AND WEST OF LAKE PONTCHARTRAIN OVERNIGHT. QUITE A FEW AREAS IN THE WATCH HAVE RECEIVED 1 TO 3 INCHES OF RAINFALL. ADDITIONAL RAINFALL MAY PRODUCE FLOODING OVERNIGHT. LAZ056>070-171015- /O.NEW.KLIX.FF.A.0005.120417T0206Z-120417T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD- INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY 906 PM CDT MON APR 16 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST LOUISIANA... INCLUDING THE FOLLOWING AREAS...ASSUMPTION...LOWER JEFFERSON... LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD... LOWER TERREBONNE...ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD AND UPPER TERREBONNE. * UNTIL 7 AM CDT TUESDAY * SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS SOUTHEAST LOUISIANA...ADVERSELY AFFECTING AREAS SOUTH AND WEST OF LAKE PONTCHARTRAIN OVERNIGHT. QUITE A FEW AREAS HAVE RECEIVED 1 TO 3 INCHES. * ADDITIONAL RAINFALL MAY PRODUCE FLOODING OVERNIGHT. REPEAT AREAS OF VERY HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF STREETS...CANALS...AND LOW LYING...POORLY DRAINED AREAS AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
4 follow-up statements
244 WGUS64 KLIX 170220 FFALIX FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 920 PM CDT MON APR 16 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH 7 AM CDT TUESDAY MORNING ACROSS SOUTHEAST LOUISIANA... .SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS SOUTHEAST LOUISIANA... ADVERSELY AFFECTING AREAS SOUTH AND WEST OF LAKE PONTCHARTRAIN OVERNIGHT. QUITE A FEW AREAS IN THE WATCH HAVE RECEIVED 1 TO 3 INCHES OF RAINFALL. ADDITIONAL RAINFALL MAY PRODUCE FLOODING OVERNIGHT. LAZ056>070-171030- /O.CON.KLIX.FF.A.0005.000000T0000Z-120417T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD- INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY 920 PM CDT MON APR 16 2012 ...FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM CDT TUESDAY MORNING... THE FLASH FLOOD WATCH IS IN EFFECT FOR * A PORTION OF SOUTHEAST LOUISIANA...INCLUDING THE FOLLOWING AREAS...ASSUMPTION...LOWER JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER TERREBONNE...ORLEANS... ST. CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD AND UPPER TERREBONNE. * UNTIL 7 AM CDT TUESDAY MORNING * SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS SOUTHEAST LOUISIANA...ADVERSELY AFFECTING AREAS SOUTH AND WEST OF LAKE PONTCHARTRAIN OVERNIGHT. QUITE A FEW AREAS HAVE RECEIVED 1 TO 3 INCHES. * ADDITIONAL RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES ARE EXPECTED WITH HIGHER ISOLATED AMOUNTS POSSIBLE OVERNIGHT. REPEAT AREAS OF VERY HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF STREETS...CANALS...AND LOW LYING...POORLY DRAINED AREAS AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
247 WGUS64 KLIX 170851 FFALIX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 351 AM CDT TUE APR 17 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH 7 PM CDT THIS EVENING ACROSS SOUTHEAST LOUISIANA... .A BAND OF MODERATE RAINFALL WITH EMBEDDED THUNDERSTORMS CURRENTLY OVER THE ATCHAFALAYA BASIN WILL MOVE SLOWLY ACROSS PORTIONS OF SOUTHEAST LOUISIANA...INCLUDING THE HOUMA AND NEW ORLEANS METRO AREAS TODAY. THE EMBEDDED THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL... ADVERSELY AFFECTING AREAS SOUTH AND WEST OF LAKE PONTCHARTRAIN TODAY. QUITE A FEW AREAS IN THE WATCH HAVE RECEIVED 1 TO 3 INCHES OF RAINFALL IN THE PAST DAY. ADDITIONAL RAINFALL MAY PRODUCE FLOODING TODAY. LAZ056>070-171700- /O.EXT.KLIX.FF.A.0005.000000T0000Z-120418T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD- INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY 351 AM CDT TUE APR 17 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST LOUISIANA...INCLUDING THE FOLLOWING AREAS...ASSUMPTION...LOWER JEFFERSON...LOWER LAFOURCHE... LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER TERREBONNE... ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN THE BAPTIST... UPPER JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD AND UPPER TERREBONNE. * THROUGH THIS EVENING * A BAND OF MODERATE RAINFALL WITH EMBEDDED THUNDERSTORMS WITH VERY HEAVY RAINFALL CURRENTLY OVER THE ATCHAFALAYA BASIN WILL SLOWLY MOVE ACROSS SOUTHEAST LOUISIANA...ADVERSELY AFFECTING AREAS SOUTH AND WEST OF LAKE PONTCHARTRAIN TODAY. * ADDITIONAL RAINFALL AMOUNTS BETWEEN 2 TO 4 INCHES ARE EXPECTED WITH HIGHER ISOLATED AMOUNTS POSSIBLE. REPEAT AREAS OF VERY HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF STREETS...CANALS...AND LOW LYING...POORLY DRAINED AREAS AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 32
658 WGUS64 KLIX 171558 FFALIX FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 1058 AM CDT TUE APR 17 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 PM CDT THIS EVENING ACROSS SOUTHEAST LOUISIANA... .A STATIONARY FRONT ACROSS SOUTHEAST LOUISIANA WILL BECOME A FOCUS FOR THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL THIS AFTERNOON. THE PRIMARY THREAT OF FLASH FLOODING IS ACROSS THE PARISHES SOUTH AND WEST OF THE TIDAL LAKES...THOUGH HEAVY RAIN MAY ALSO AFFECT THE MISSISSIPPI COUNTIES AND THE NORTH SHORE PARISHES. LAZ056>070-180000- /O.CON.KLIX.FF.A.0005.000000T0000Z-120418T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD- INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY 1058 AM CDT TUE APR 17 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST LOUISIANA...INCLUDING THE FOLLOWING AREAS...ASSUMPTION...LOWER JEFFERSON...LOWER LAFOURCHE... LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER TERREBONNE... ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN THE BAPTIST... UPPER JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD AND UPPER TERREBONNE. * UNTIL 7 PM CDT THIS EVENING * REDEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND POTENTIAL FLOODING. * ADDITIONAL RAINFALL AMOUNTS BETWEEN 2 TO 4 INCHES ARE EXPECTED WITH HIGHER AMOUNTS TO SIX AND ONE-HALF INCHES POSSIBLE. REPEAT AREAS OF VERY HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF STREETS... CANALS...AND LOW LYING...POORLY DRAINED AREAS AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 24/RR
403 WGUS64 KLIX 172106 FFALIX FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 406 PM CDT TUE APR 17 2012 ...FLASH FLOOD WATCH IS CANCELLED... .CONVECTIVE DEVELOPMENT ACROSS THE SOUTH SHORE AREA OF LAKE PONTCHARTRAIN HAS BEEN MUCH WIDESPREAD THAN EARLIER ANTICIPATED. LAZ056>070-172215- /O.CAN.KLIX.FF.A.0005.000000T0000Z-120418T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD- INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY 406 PM CDT TUE APR 17 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE SOUTH SHORE AREA OF LAKE PONTCHARTRAIN IN SOUTHEAST LOUISIANA HAS BEEN CANCELLED. WHILE A FEW STORMS WILL BE CAPABLE OF PRODUCING HIGH RAINFALL RATES...THE THREAT IS ISOLATED ENOUGH THAT ANY LOCALIZED FLOODING CONCERNS WILL BE ADDRESSED WITH FLOOD ADVISORIES OR FLASH FLOOD WARNINGS. PLEASE CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR SHORT TERM UPDATES. $$ 95/DM
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood watch went out at Apr 16, 8:33 PM CDT, 33 minutes earlier.
Area forecast discussion, Apr 16, 8:33 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
833 PM CDT MON APR 16 2012
.SOUNDING DISCUSSION...
DELAYED THE RELEASE A FEW MINUTES THIS EVENING TO LET LOCAL
THUNDERSTORMS MOVE TO THE NORTH. OVERCAST SKIES WITH LIGHT RAIN
WAS OBSERVED AT RELEASE. THE PW VALUE WAS INDICATED AT 1.44
INCHES. THE SOUNDING HAS STABILIZED SINCE THIS MORNINGS FLIGHT AS
THE LIFTED INDEX IS INDICATED AT -1.4...SHOWING MARGINAL
INSTABILITY. THE SOUNDING WAS NEARLY SATURATED JUST OFF THE
SURFACE AND AGAIN JUST ABOVE 11K FEET. STORM MOTION IS TO THE
NORTH AT 5KTS. MEAN LOW LEVEL WINDS THROUGH 5K FEET ARE FROM THE
EAST AT 10KTS. FROM 5K TO 10K FEET THE WINDS BACK AND ARE FROM THE
NORTHEAST AT 6KTS. ABOVE 10K FEET THE WINDS SHIFT AND ARE FROM THE
SOUTH AT 15 TO 25KTS THROUGH NEARLY 20K FEET. ABOVE 20K FEET THE
WINDS VEER AND ARE FROM THE SOUTHWEST.
&&
.PREV DISCUSSION... /ISSUED 317 PM CDT MON APR 16 2012/
SYNOPSIS...
SURFACE LOW CENTERED NORTH OF MICHIGAN WITH A COLD FRONT
EXTENDING SOUTHWARD THROUGH CENTRAL TN THEN SOUTHWEST THROUGH
CENTRAL MS AND CENTRAL LA. TEMPERATURE GRADIENT ACROSS THE FRONT
IS ROUGHLY 20 DEGREES WITH TEMPS IN SOUTHEAST LA STILL IN THE LOW
TO MID 80S...EXCEPT IN RAIN COOLED AREAS...AND TEMPS BEHIND THE
FRONT RUNNING IN THE LOW TO MID 60S.
SCATTERED SHOWERS AND THUNDERSTORMS IMPACTING SOUTHEAST LA WITH
OCCASIONAL LIGHTNING APPARENT. STRONGEST WIND GUSTS OBSERVED TODAY
HAVE GENERALLY BEEN IN THE 20 TO 30 MPH RANGE. HEAVIEST RADAR
ESTIMATED RAINFALL RATES HAVE BEEN IN THE 1 TO 2 INCH PER HOUR
RANGE.
SHORT TERM...
BIGGEST CONCERN IN THE SHORT TERM CONTINUES TO BE THREAT OF
LOCALLY HEAVY RAINFALL. AS MENTIONED ABOVE...RAINFALL RATES OF 1
TO 2 INCHES PER HOUR ARE OCCURRING WITH THE HEAVIER STORMS. AS
THE COLD FRONT CONTINUES TO SLOW DOWN/STALL...ISOLATED AREAS MAY
GET INTO A TRAINING PATTERN WHICH COULD RESULT IN SEVERAL ROUNDS
OF HEAVY RAIN IMPACTING THE SAME LOCATIONS. THIS COULD LEAD TO
SOME LOCALIZED FLOODING CONCERNS. THREAT AT ANY GIVEN LOCATION
REMAINS LOW...HOWEVER...SO NO WATCHES WILL BE ISSUED AT THIS TIME.
FORECASTERS WILL CONTINUE TO MONITOR THE THREAT THROUGH THE NEXT
36 HOURS.
CONCERNING SEVERE WEATHER...THE AIR MASS IS MUCH MORE SUITED TO
THE HEAVY RAINFALL THREAT. WHILE AN ISOLATED SEVERE STORM OR TWO
CANNOT BE ENTIRELY RULED OUT...THE THREAT FOR SEVERE WEATHER
IS LOW.
UPPER LEVEL SHORTWAVE TROUGH CURRENTLY MOVING INTO WEST TEXAS WILL
CONTINUE TO MOVE EASTWARD AND SHOULD PUSH THE WEAKENED COLD FRONT
OUT OF THE AREA BY TUESDAY EVENING...BRINGING AND END TO THE RAIN
AS WEAK HIGH PRESSURE BUILD INTO THE AREA.
LONG TERM...
QUIET WEATHER EXPECTED ON WEDNESDAY AND THURSDAY AS WEAK HIGH
PRESSURE REMAINS IN CONTROL OF THE AREA WEATHER. LATE IN THE
WEEK...A RIGOROUS SHORTWAVE IS FORECAST TO DIVE INTO TEXAS BY
FRIDAY AFTERNOON. THIS SHORTWAVE WILL FORCE A STRONG COLD FRONT
INTO THE AREA LATE FRIDAY AND INTO SATURDAY. HAVE GENERALLY LEFT
SOLID CHANCE POPS ACROSS THE REGION FOR FRIDAY NIGHT AND SATURDAY
MORNING. THE FRONT SHOULD BE THROUGH THE AREA BY SATURDAY
AFTERNOON...WITH MUCH COOLER AND DRIER AIR MOVING INTO THE REGION
FOR SUNDAY AND THE FIRST PART OF NEXT WEEK.
AVIATION...
PRIMARY CONCERNS WILL REMAIN CONVECTION THAT AT TIMES MAY CLUSTER
FOR LONGER DURATION COVERAGE AT A FEW LOCATIONS. OTHERWISE...VFR
CONDITIONS OUTSIDE MVFR BASES IN TSRA THROUGH ABOUT 09Z...BECOMING
MVFR CIGS AND VSBY AS COOLER AIR FILTERS INTO AREA WITH FRONTAL
PASSAGE OVERNIGHT. RAINFALL IS EXPECTED TO BECOME EXTENSIVE BEHIND
THE SHALLOW FRONT FOR PREVAILING -SHRA WEATHER INDICATION...THOUGH
RAINFALL WILL LIKELY NOT BE CONTINUOUS THE ENTIRE VALID PERIOD
THROUGH 18/00Z.
MARINE...
MODERATE TO STRONG ONSHORE FLOW WILL CONTINUE THROUGH THE EARLY
EVENING. WINDS HAVE BEEN STEADILY EASING FOR THE LAST FEW HOURS...
AND SEAS HAVE FINALLY BEGUN TO DIMINISH AS WELL. BUOY 42040 IS NOW
REPORTING 7 FT AND THAT SHOULD CONTINUE TO DROP OVER THE NEXT FEW
HOURS. WITH THAT SAID...WILL LEAVE THE SMALL CRAFT ADVISORY IN
PLACE UNTIL 00Z AND LET THE EVENING SHIFT MAKE ANY SMALL
EXTENSIONS IF NECESSARY. A COLD FRONT IS EXPECTED TO MOVE THROUGH
THE COASTAL WATERS TUESDAY/TUESDAY NIGHT WITH WEAK HIGH PRESSURE
BUILDING OVER THE WATERS THROUGH MID WEEK. A STRONGER FRONT IS
FORECAST TO MOVE THROUGH THE AREA FRIDAY NIGHT/SATURDAY...AND
ADVISORIES WILL LIKELY BE NECESSARY BEHIND IT AS STRONG HIGH
PRESSURE BUILDS INTO THE AREA.
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...ER-METS TO NEW ORLEANS FOR NAVY WEEK STAGING ACTIVITIES.
ACTIVATION...NONE.
ACTIVITIES...MONITORING STRONG THUNDERSTORMS/FLOOD POTENTIAL
MONITORING ONGOING RIVER FLOODING AT MCGL1
SUPPORTING NAVY WEEK STAGING
MONITORING HAZARDS POTENTIAL FOR UPCOMING WEEKEND.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 63 72 50 78 / 70 80 30 0
BTR 65 76 53 79 / 70 80 30 0
ASD 66 77 54 79 / 60 80 40 10
MSY 68 78 58 78 / 60 80 40 10
GPT 67 76 56 79 / 60 80 50 10
PQL 67 78 56 79 / 60 80 50 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM.
&&Hazardous weather outlook, Apr 16, 11:32 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1132 AM CDT MON APR 16 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-171645- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1132 AM CDT MON APR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT MINOR RIVER FLOODING IS OCCURRING ON THE LOWER ATCHAFALAYA RIVER. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR ADDITIONAL DETAILS. A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR THE GULF COASTAL WATERS WITH THE EXCEPTION OF THE SOUNDS AND TIDAL LAKES. STRONG SOUTHERLY WINDS IN EXCESS OF 20 KNOTS AND ROUGH SEAS CAN BE EXPECTED. A COLD FRONT WILL STALL OVER THE AREA TODAY AND REMAIN IN PLACE THROUGH TONIGHT. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT. A FEW STRONGER STORMS WILL BE POSSIBLE THIS AFTERNOON...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...SMALL HAIL...AND FREQUENT LIGHTNING STRIKES. SOME LOCALIZED FLOODING COULD OCCUR IF STORMS TRAIN OVER THE SAME AREAS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL CONTINUE TUESDAY AS A COLD FRONT SLOWLY MOVES THROUGH THE REGION. SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS COULD BECOME STRONG. THESE STRONG STORMS COULD PRODUCE SMALL HAIL AND HEAVY RAINFALL. IF STORMS TRAIN OVER THE SAME AREAS...LOCALIZED FLOODING COULD OCCUR. A STRONG COLD FRONT COULD AFFECT THE REGION LATE FRIDAY INTO SATURDAY. THERE COULD BE SOME STRONG TO POSSIBLY SEVERE THUNDERSTORMS IN ADVANCE OF THE FRONT FRIDAY NIGHT. THIS SITUATION WILL CONTINUE TO BE MONITORED OVER THE NEXT SEVERAL DAYS. STRONG NORTHERLY WINDS WILL BE POSSIBLE SATURDAY AND SUNDAY IN THE WAKE OF A STRONG COLD FRONT. THESE WINDS COULD PROMPT THE ISSUANCE OF SMALL CRAFT ADVISORIES FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TOMORROW...MOSTLY DUE TO THE HEAVY RAIN THREAT ACROSS THE AREA. SPOTTER ACTIVATION MAY ALSO BE REQUIRED FROM LATE FRIDAY INTO SATURDAY MORNING AS A STRONG COLD FRONT IMPACTS THE AREA. 24/RR
In the hours before
Special weather statement, Apr 16, 3:30 PM CDT, 5 hours 36 minutes before
MSZ080-162130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 330 PM CDT MON APR 16 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING HANCOCK COUNTY... AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTHWEST OF WAVELAND...OR ABOUT 7 MILES SOUTHEAST OF PEARLINGTON...MOVING NORTH AT 5 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...PEARLINGTON...WAVELAND AND BAY ST. LOUIS THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 7/ARM
Special weather statement, Apr 16, 4:36 PM CDT, 4 hours 30 minutes before
LAZ062-162200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 436 PM CDT MON APR 16 2012 ...CLUSTER OF THUNDERSTORMS NEARLY STATIONARY AFFECTING ORLEANS PARISH... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR NEW ORLEANS...OR ABOUT OVER NEW ORLEANS. THE THUNDERSTORMS WERE NEARLY STATIONARY. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...NEW ORLEANS THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Apr 16, 4:46 PM CDT, 4 hours 20 minutes before
MSZ080-162215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 446 PM CDT MON APR 16 2012 ...CLUSTER OF THUNDERSTORMS MOVING NORTH AFFECTING SOUTHERN HANCOCK COUNTY... AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 11 MILES SOUTHWEST OF WAVELAND...OR ABOUT 4 MILES SOUTHEAST OF PEARLINGTON...MOVING NORTH AT 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...PEARLINGTON AND STENNIS SPACE CENTER THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Apr 16, 5:34 PM CDT, 3 hours 32 minutes before
LAZ040-162330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 534 PM CDT MON APR 16 2012 ...CLUSTER OF THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. TAMMANY PARISH... AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS NEAR EDEN ISLE...OR ABOUT 4 MILES WEST OF EDEN ISLE...MOVING NORTHEAST AT 10 TO 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...LACOMBE...SLIDELL...SLIDELL AIRPORT AND PEARL RIVER THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A FLASH FLOOD WARNING OR URBAN FLOOD ADVISORY IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 16, 8:18 PM CDT, 48 minutes before
MSZ080-081-170215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 818 PM CDT MON APR 16 2012 ...CLUSTER OF THUNDERSTORMS MOVING NORTH AFFECTING HANCOCK COUNTY...HARRISON COUNTY... AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG NEAR DIAMONDHEAD...OR ABOUT OVER DIAMONDHEAD...MOVING NORTH AT 5 MPH. RADAR ESTIMATED BETWEEN 1 TO 2 INCHES OF RAIN HAD FALLEN NORTH OF DIAMONDHEAD. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...DIAMONDHEAD AND KILN THESE STORMS MAY PRODUCE AN ADDITIONAL ONE TO TWO INCHES RAIN...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:22 PM CDT | Small Craft Advisory | LIX | 4 hr | |
| Apr 16, 7:49 PM CDT | Areal Flood Advisory | LIX | Saint Bernard | 116 min |
| Apr 17, 1:55 PM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 17, 3:08 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Saint Charles | 112 min |
| Apr 17, 3:21 PM CDT | Special Marine Warning | LIX | 24 min | |
| Apr 17, 5:22 PM CDT | Small Craft Advisory | LIX | 5 hr | |
| Apr 17, 6:47 PM CDT | Special Marine Warning | LIX | 88 min |
Nearby
Flash Flood Watches in Louisiana, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.